Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Norman, OK

August 9, 2014Clay County, Texas

NWS Norman, OK issued this special weather statement at Aug 9, 2014, 4:13 PM CDT for Clay County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 4:13 PM CDT (21:13 UTC)
Expired
Aug 9, 2014, 4:45 PM CDT
In force
32 min
Issued by
NWS Norman, OK

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS84 KOUN 092113
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT SAT AUG 9 2014
 
OKZ045-TXZ090-092145-
JEFFERSON OK-CLAY TX-
413 PM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HENRIETTA...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3368 9831 3412 9808 3403 9781 3386 9789
      3388 9794 3388 9798 3369 9797 3366 9799
TIME...MOT...LOC 2111Z 218DEG 17KT 3385 9809 

$$
30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:33 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 9, 2:33 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT SAT AUG 9 2014

.DISCUSSION...
WEAKLY FORCED ENVIRONMENT AGAIN MAKES POPS DIFFICULT THIS
EVENING. APPEARS THAT BEST CHANCES EARLY THIS EVENING WILL BE IN
THE VICINITY OF WEAK OUTFLOW BOUNDARY SE INTO CNTRL OK FROM
SHOWERS/STORMS EARLIER THIS MORNING AND ALONG DIFFERENTIAL HEATING
BOUNDARY SOUTH OF PERSISTENT MID CLOUD DECK. LATER TONIGHT EXPECT
BETTER CHANCES TO SHIFT TOWARD NRN PARTS OF THE AREA ALONG AND
NORTH OF RETREATING BOUNDARY. ALTHOUGH SHEAR REMAINS WEAK...ENOUGH
INSTAB PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS
THROUGH MID EVENING.

COLD FRONT EXPECTED TO PUSH SOUTHWARD INTO THE REGION ON SUNDAY.
DID NOT CHANGE TIMING MUCH FROM PREV FORECAST WITH THE FRONT
EXPECTED TO PUSH THROUGH NW HALF BY LATE AFTN. WILL GENERALLY
ALIGN SLIGHTLY HIGHER POPS ALONG THE FRONT THROUGH SUNDAY NIGHT.
ANOTHER HOT DAY EXPECTED FROM N TX INTO SERN HALF OF OK WITH FROPA
NOT EXPECTED UNTIL LATE AFTN OR SUNDAY NIGHT. BY MONDAY POPS WILL
BE LIMITED TO FAR SRN PARTS OF THE FA WITH COOLER HIGHS EXPECTED
AREAWIDE.

FORECAST REMAINS DRY TUESDAY THROUGH THURSDAY WITH UPPER RIDGE
BUILDING BACK INTO THE REGION. PRECIP CHANCES RETURN TO MAINLY NRN
OK AS UPPER FLOW BEGINS TO FLATTEN OUT AS DISTURBANCES MOVE
THROUGH THE CENTRAL PLAINS. TEMPS NEAR OR BLO EARLY AUGUST NORMS
TUES/WED BEFORE WARMING UP LATER IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  97  72  92 /  20  30  30  10
HOBART OK         73  99  72  95 /  20  30  30  10
WICHITA FALLS TX  75 102  73  97 /  20  10  30  20
GAGE OK           69  93  67  90 /  20  30  30  10
PONCA CITY OK     73  92  70  89 /  30  30  20  10
DURANT OK         75  99  74  97 /  30  10  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/02
Hazardous weather outlook, Aug 9, 11:28 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1128 AM CDT SAT AUG 9 2014

OKZ004>048-050>052-TXZ083>090-101030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1128 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON
AND TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. SMALL
HAIL... GUSTY WINDS... FREQUENT LIGHTNING... AND HEAVY RAIN WILL BE
THE MAIN IMPACTS. HOWEVER... A STORM OR TWO MAY BECOME MARGINALLY
SEVERE THIS AFTERNOON AND EVENING PRODUCING HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS TO 60 MPH. ANY POTENTIAL FOR SEVERE STORMS
WILL DECREASE AFTER SUNSET.

.HEAT...
HEAT INDEX VALUES WILL AGAIN REACH NEAR OR ABOVE 100 OVER MUCH OF
THE AREA THIS AFTERNOON. TAKE PRECAUTIONS TO PREVENT HEAT-RELATED
ILLNESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.HEAT...
HIGH TEMPERATURES AND HEAT INDEX VALUES ARE EXPECTED TO PERSIST
INTO EARLY NEXT WEEK. AFTERNOON HEAT INDEX VALUES WILL BE NEAR OR
ABOVE 100 THROUGH THE AREA SUNDAY AND AGAIN ACROSS SOUTHERN
OKLAHOMA AND NORTH TEXAS ON MONDAY.

.THUNDERSTORMS...
AT LEAST LOW STORM CHANCES REMAIN THROUGH MONDAY. THE SEVERE
WEATHER RISK REMAINS LOW.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Aug 9, 3:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT SAT AUG 9 2014

OKZ048-092115-
ATOKA OK-
342 PM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATOKA COUNTY UNTIL 415 PM
CDT...

AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
LANE...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3451 9568 3451 9578 3435 9578 3425 9591
      3435 9614 3466 9588 3460 9588 3459 9567
TIME...MOT...LOC 2040Z 238DEG 24KT 3436 9599

30
Special weather statement, Aug 9, 3:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT SAT AUG 9 2014

TXZ088-089-092130-
BAYLOR TX-ARCHER TX-
358 PM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAYLOR AND
SOUTHWESTERN ARCHER COUNTIES UNTIL 430 PM CDT...

AT 355 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES NORTHEAST OF MEGARGEL TO 10 MILES WEST OF WESTOVER...MOVING
NORTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3365 9936 3370 9871 3341 9875 3339 9919
      3340 9932
TIME...MOT...LOC 2055Z 176DEG 8KT 3348 9887 3344 9918

30
Special weather statement, Aug 9, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT SAT AUG 9 2014

OKZ045-TXZ090-092145-
JEFFERSON OK-CLAY TX-
413 PM CDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HENRIETTA...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3368 9831 3412 9808 3403 9781 3386 9789
      3388 9794 3388 9798 3369 9797 3366 9799
TIME...MOT...LOC 2111Z 218DEG 17KT 3385 9809

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:44 PM CDTSevere Thunderstorm WarningOUNBryan25 min
Aug 8, 8:24 PM CDTSpecial Weather StatementOUNAtoka36 min
Aug 8, 8:27 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan22 min
Aug 9, 8:49 AM CDTSpecial Weather StatementOUNNoble26 min
Aug 9, 3:42 PM CDTSpecial Weather StatementOUNAtoka33 min
Aug 9, 4:16 PM CDTSpecial Weather StatementOUNAtoka29 min
Aug 9, 4:20 PM CDTSpecial Weather StatementOUNCleveland25 min
Aug 9, 4:25 PM CDTSpecial Weather StatementOUNPontotoc35 min
Aug 9, 4:54 PM CDTAreal Flood AdvisoryOUNCleveland3 hr
Aug 9, 5:09 PM CDTSpecial Weather StatementOUNOklahoma36 min
Aug 9, 5:24 PM CDTSpecial Weather StatementOUNPottawatomie36 min
Aug 9, 5:44 PM CDTSpecial Weather StatementOUNOklahoma31 min
Aug 9, 5:47 PM CDTSpecial Weather StatementOUNBryan28 min
Aug 9, 5:53 PM CDTSpecial Weather StatementOUNPontotoc37 min
Aug 9, 6:30 PM CDTSpecial Weather StatementOUNPottawatomie45 min
Aug 9, 6:31 PM CDTSpecial Weather StatementOUNJohnston29 min
Aug 9, 3:58 PM CDTSpecial Weather StatementOUNBaylor32 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.